Inflammatory rheumatic diseases under mogamulizumab: a multicenter series of 11 cases.
Abstract
Background
Mogamulizumab (MOGA), an anti-CCR4 monoclonal antibody for mycosis fungoides (MF) and Sézary syndrome (SS), can trigger immune-mediated complications, such as rashes or endocrine disorders. Rheumatological manifestations are rare.
Objectives
To describe cases of inflammatory rheumatism (IR) induced or worsened by MOGA in MF/SS patients.
Methods
A retrospective study collected cases of IR (polymyalgia rheumatica [PMR], rheumatoid arthritis [RA], spondylarthritis, or unclassified IR) in MF/SS patients treated with MOGA across centers of the French Cutaneous Lymphomas Group. Clinical, biological, and imaging data were analyzed.
Results
Eleven patients (7 men, 4 women; median age: 72 years) developed IR during (10/11) or soon after (1/11) MOGA treatment. Symptoms included joint pain, stiffness, and functional impairment. All had biological inflammatory syndrome, synovitis on ultrasound, and no autoantibodies. PET-CT confirmed hypermetabolism consistent with intense joint inflammation (SUV=8.0). Management with systemic corticosteroids ± methotrexate led to remission in most cases. MOGA had to be discontinued in 8 patients, with lymphoma control maintained in 6.
Conclusions
MOGA may induce disabling IR, potentially via CCR4+ regulatory T-cell depletion. Early recognition and treatment with corticosteroids ± methotrexate are essential, though MOGA discontinuation may be required.